New Mexico, 2007Damaging Wind in New Mexico, May 15, 2007
May 15, 2007 · NWS EPZ · 1 event in 1 county or zone
Strong outflow from a cluster of severe thunderstorms caused wind damage in Deming.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong outflow from a cluster of severe thunderstorms caused wind damage in Deming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 15, 1:59 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, May 15, 1:59 PM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 PM MDT TUE MAY 15 2007
.SYNOPSIS...
A VERY ACTIVE WEATHER PATTERN WILL OCCUR FOR THE NEXT SEVERAL DAYS
AS A MOIST ATMOSPHERE AND A SERIES OF UPPER LEVEL DISTURBANCES
DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. LOCALLY
HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE
THROUGH THE PERIOD. A FEW OF THE STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL. DAYTIME TEMPERATURES WILL BE A FEW DEGREES
BELOW NORMAL DUE TO INCREASED CLOUDS AND MOISTURE.
&&
.DISCUSSION..
AN ACTIVE PATTERN OF DAYTIME AND NOCTURNAL SHOWERS AND
THUNDERSTORMS WILL BE IN PLACE TODAY THROUGH MONDAY. A COLD FRONT
HAS PUSHED WEST ACROSS THE FORECAST AREA TODAY...PULLING
ADDITIONAL LOW LEVEL MOISTURE INTO AREA. AT THE SAME TIME A SERIES
OF WEAK UPPER LEVEL DISTURBANCES OR IMPULSES IN THE WESTERLY FLOW
ALOFT ARE MOVING ACROSS THE DESERT SOUTHWEST...OVERRUNNING THE LOW
LEVEL MOIST EASTERLY FLOW. WITH AN MOIST AND UNSTABLE AIR MASS IN
PLACE... SHOWERS AND THUNDERSTORMS WILL BE EASILY TRIGGERED BY THE
UPPER LEVEL IMPULSES AS THEY MOVE ACROSS. DECENT DIRECTIONAL SHEAR
AND CAPE VALUES WOULD INDICATE THAT SOME OF THE THUNDERSTORMS MAY
REACH SEVERE CRITERIA IN THIS AFTERNOON AND EARLY EVENING...
CAPABLE OF PRODUCING LARGE HAIL.
ANOTHER FEATURE OF THIS PATTERN WILL THE POTENTIAL FOR HEAVY
RAINFALL. ABUNDANT MOISTURE IS IN PLACE WITH PRECIPITABLE WATER
VALUES RUNNING AT 170 PERCENT OF NORMAL OR HIGHER. LOCALLY HEAVY
RAINFALL IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS THAT DEVELOP
OVER THE NEXT FEW DAYS. MODELS HAVE BEEN HIGHLY VARIABLE IN THE
AMOUNT OF PRECIP EXPECTED FROM THIS PATTERN WITH WIDESPREAD HIGH
PRECIP AMOUNTS UNCERTAIN. AS THIS PATTERN CONTINUES OVER THE NEXT
SEVERAL DAYS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR PORTIONS
OF THE FORECAST AREA...OTHERWISE...LOCALIZED MINOR FLOODING IN
LOW LYING AREAS AND ALONG DRAINAGES MAY OCCUR NEAR THUNDERSTORMS.
CONDITIONS WILL BEGIN TO DRY OUT TOWARD SUNDAY AFTERNOON AND
MONDAY AS THE MOISTURE AND INSTABILITY BEGINS TO SHIFT EAST. A
DRIER PATTERN IS EXPECTED FOR MUCH OF THE FOLLOWING WEEK WITH
TEMPERATURES WARMING TO NEAR NORMALS.
&&
.AVIATION...VALID 16/00Z-17/00Z. VFR CONDITIONS THROUGH MOST THE
PERIODS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE
DAY PROGRESSES AND CONTINUE ON OVERNIGHT. MVFR AND IFR CONDITIONS
CAN BE EXPECTED NEAR STORMS DUE TO RAIN SHAFTS/BLOWING DUST AND
POSSIBLE HAIL. SEE APPROPRIATE TAFS AND TWEBS FOR MORE DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 63 80 58 79 59 / 50 50 50 50 40
SIERRA BLANCA TX 57 72 52 75 52 / 60 60 50 50 40
LAS CRUCES 60 82 59 80 56 / 50 50 50 50 40
ALAMOGORDO 56 77 54 75 52 / 60 60 50 50 40
CLOUDCROFT 42 58 41 58 42 / 60 60 60 50 50
TRUTH OR CONSEQUENCES 57 82 57 78 55 / 50 50 50 50 40
SILVER CITY 51 77 51 76 49 / 30 50 50 50 40
DEMING 59 84 58 82 55 / 40 50 50 40 40
LORDSBURG 59 86 59 86 56 / 30 40 40 40 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
04/23
Hazardous weather outlook, May 15, 7:22 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
822 AM MDT TUE MAY 15 2007
NMZ022>025-030>032-TXZ055-056-161430-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
822 AM MDT TUE MAY 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
AN APPROACHING COLD FRONT WILL COMBINE WITH SURFACE MOISTURE AND
AN UPPER LEVEL STORM SYSTEM TO GIVE US A CHANCE FOR AFTERNOON AND
EVENING THUNDERSTORMS...SOME STORMS MAY PRODUCE HALF INCH
HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ON WEDNESDAY WE WILL SEE A CHANCE FOR HEAVY RAIN ACCUMULATION.
RAINFALL TOTALS OF ONE HALF TO AN INCH WILL BE POSSIBLE WITH A
THREAT FOR SOME ISOLATED FLASH FLOODING.
THE RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND...BUT THE
THREAT FOR HEAVY RAINS OR SEVERE WEATHER WILL DIMINISH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CALLED UPON FOR REPORTS TODAY AND WEDNESDAY.
In the hours before
Special weather statement, May 15, 1:36 PM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
236 PM MDT TUE MAY 15 2007
NMZ022-152115-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
236 PM MDT TUE MAY 15 2007
...STRONG THUNDERSTORMS OVER SOUTHWESTERN NEW MEXICO...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH
AND HAIL UP TO ONE HALF INCH IN DIAMETER OVER PORTIONS OF GRANT AND
SIERRA COUNTIES. THE STRONGEST STORMS WERE IN THE VICINITY OF GILA
HOT SPRINGS AND LAKE ROBERTS AND ACROSS HIGHWAYS 15 AND 163. THE
STORMS WERE ALSO PRODUCING HEAVY RAINFALLS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA. REMEMBER NEVER TO DRIVE ACROSS FLOODED ROADS BUT INSTEAD TURN
AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS.
ROGASH
Special weather statement, May 15, 1:51 PM MST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
251 PM MDT TUE MAY 15 2007
TXZ056-152130-
HUDSPETH TX-
251 PM MDT TUE MAY 15 2007
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN TEXAS...
AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER LOCATED OVER HUDSPETH COUNTY
ACROSS INTERSTATE 10 IN THE VICINITY OF SIERRA BLANCA AND FORT
HANCOCK. THE STORMS WERE ALSO PRODUCING VERY HEAVY RAINFALLS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. REMEMBER NEVER TO DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD
TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL.
ROGASH
Thunderstorm Wind, Luna
- When
- May 15, 5:43 PM MST to 5:55 PM MST
- Where
- Luna County, Deming
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -107.750
Power poles and trees were blown down in Deming.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, May 15, 20071 death · $175,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 15, 20071 injured · $1.7 million · 2.75 in hail · 83 events
- Tornado and Damaging Winds in Indiana, May 15, 2007$623,000 · EF0 · 27 events
- Wildfire in New Jersey, May 15 to 21, 20072 injured · $500,000 · 1 event
- Flash Flood and Hail in Arkansas, May 15, 2007$500,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, May 15, 2007$271,000 · 1 in hail · 16 events
- Tornado and Hail in Ohio, May 15, 2007$131,000 · EF0 · 25 events
- Hail and Damaging Winds in Kentucky, May 15, 2007$134,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Michigan, May 15, 2007$230,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Missouri, May 15, 2007$121,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Illinois, May 15, 20071 injured · $53,000 · 60 kt wind · 14 events
- Damaging Winds in Michigan, May 15, 2007$100,000 · 83 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36603.